Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 24, 2019, 7:36 PM CDT for Starr County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2019, 7:36 PM CDT (00:36 UTC)
- Expired
- Oct 24, 2019, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Starr County, TX
The radar
The Brownsville radar (KBRO), 166 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
120
WUUS54 KBRO 250036
SVRBRO
TXC427-250115-
/O.NEW.KBRO.SV.W.0049.191025T0036Z-191025T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
736 PM CDT Thu Oct 24 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
West central Starr County in Deep South Texas...
* Until 815 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located near Garceno, or
near Escobares, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roma, Escobares, La Rosita, Roma Creek, Fronton, Roma High School,
Los Alvarez, Garceno, Roma City Hall and Rio Grande City Municipal
Airport.
This includes US Highway 83 between mile markers 800 and 816.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2647 9909 2650 9911 2657 9885 2646 9875
2637 9890 2638 9892 2639 9893 2637 9893
2637 9895 2638 9896 2639 9895 2640 9896
2639 9901 2641 9903 2641 9904 2640 9906
2640 9908 2643 9911
TIME...MOT...LOC 0036Z 064DEG 14KT 2646 9894
HAIL...1.00IN
WIND...60MPH
$$
Mejia2 follow-up statements
146
WWUS54 KBRO 250055
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
755 PM CDT Thu Oct 24 2019
TXC427-250115-
/O.CON.KBRO.SV.W.0049.000000T0000Z-191025T0115Z/
Starr TX-
755 PM CDT Thu Oct 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WEST CENTRAL STARR COUNTY...
At 754 PM CDT, a severe thunderstorm was located over Roma Public
Library, or over Roma, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roma, Escobares, La Rosita, Roma Creek, Fronton, Roma High School,
Los Alvarez, Garceno, Roma City Hall and Roma City Police Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.
&&
LAT...LON 2646 9909 2653 9889 2647 9884 2637 9890
2638 9892 2639 9893 2637 9893 2637 9895
2638 9896 2639 9895 2640 9896 2639 9901
2641 9903 2641 9904 2640 9906 2640 9908
2643 9911
TIME...MOT...LOC 0054Z 064DEG 14KT 2643 9901
HAIL...1.00IN
WIND...60MPH
$$
Mejia265
WWUS54 KBRO 250116
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
816 PM CDT Thu Oct 24 2019
TXC427-250126-
/O.EXP.KBRO.SV.W.0049.000000T0000Z-191025T0115Z/
Starr TX-
816 PM CDT Thu Oct 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STARR COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area moving south of the Rio
Grande. Therefore, the warning has been allowed to expire.
LAT...LON 2646 9909 2653 9889 2647 9884 2637 9890
2638 9892 2639 9893 2637 9893 2637 9895
2638 9896 2639 9895 2640 9896 2639 9901
2641 9903 2641 9904 2640 9906 2640 9908
2643 9911
TIME...MOT...LOC 0116Z 049DEG 9KT 2640 9903
$$
60/SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:31 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 24, 6:31 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
631 PM CDT Thu Oct 24 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Strong cold front expected to arrive after midnight
tonight with very strong northerly winds expected into Friday
afternoon. A Wind Advisory will be in effect Friday morning
through Friday afternoon, with isolated gusts to 35-40 kts
possible. The best chance of thunderstorms remains along the front
prior to daybreak until an hour or so after sunrise. MVFR CIGs
expected just ahead of the front after midnight through mid
morning. Sky conditions improve through the afternoon with VFR
ceilings returning.
&&
.PREV DISCUSSION... /issued 419 PM CDT Thu Oct 24 2019/
SHORT TERM (Now through Friday Night): Convection over the
offshore and coastal areas has underperformed somewhat compared with
expectations early this afternoon. Latest Convective Allowing Model
(CAM) guidance still projecting a this lull in rain and thunderstorm
coverage to continue through the evening hours. That being said,
with precipitable water values being maintained in the 1.8-2.0"
range, any modest forcing could generate isolated to widely
scattered showers. These should be mostly light, but MLCAPE of
~1,500 J/kg could support a few thunderstorms as well, mainly prior
to sunset.
The "main event", of course, remains the strong cold frontal passage
expected from late tonight into early Friday morning. Model (e.g.,
NAM, GFS, ARW, HRRR) guidance rather consistent on timing, with
FROPA in the NW counties of Zapata/Jim Hogg/Starr by 06Z (or even a
little earlier), through the mid-Lower RGV about 08-10Z, and to the
coast by 12Z. A band of showers and thunderstorms is likely to
occur along and just behind the front, with some quick heavy
downpours possible. Model guidance and WPC continue to trend down
with QPF. 12Z output suggesting the frontal band may produce 0.25-
0.50" as it passes; localized 1" amounts aren't out of the question
but won't be common. So, coverage of measurable will be widespread,
though amounts shouldn't be problematic. Moreover, a drying trend
in the atmospheric column should be underway out west no later than
~15Z, gradually working its way eastward to the coast by late
afternoon. PoP's trend down accordingly.
Wind is shaping up to be the bigger issue. Widespread sustained
winds of 25 to 35 mph, gusting up to 40 mph are likely to be ushered
in with FROPA. In Cameron and Willacy counties, these should be even
higher for a few hours Friday morning: 30-40mph sustained, with
peak gusts perhaps up to 50-55mph along the coast. Winds trend down
a bit during the afternoon, but still remain 20-25mph. Wind
Advisories have been issued for the entire area. Confidence is
highest along Zapata/Starr counties and coastal areas, but have
opted to include Brooks and Hidalgo as well.
Temperatures quickly drop off behind the front as well, with much of
the region falling into the mid-50s by mid-morning. Daytime
insolation could overcome some of the ongoing cold-air advection
enough to allow the temperatures to rebound slightly on Friday
afternoon, back up into the low to middle 60s, but the winds will
keep the cool feeling in place for Friday evening activities such as
football games.
Cold-air advection becomes fairly weak by Friday night, though clear
skies and decreasing wind speeds suggest better radiational cooling.
Latest guidance has Saturday morning low temps bottoming out in the
in the upper 40s-near 50F, even for the mid-Lower RGV, with some mid-
40s across the northern Ranchlands.
The Coastal Flood Statement was allowed to expire at noon. Water
levels at Brazos Santiago continued to run around 1.0 ft. MHHW, but
webcams from SPI suggested little impact heading toward low tide at
6:50pm this evening. Did not have enough confidence to issue
another statement covering Friday morning's high tide at 2:11 AM, as
strong winds from the frontal passage will be coming into play by
around that time. Depending on wind/wave direction, some water
could pile up, especially in the Laguna Madre, but will have to wait
and see on this one. Lastly, the already elevated risk for rip
currents will increase behind the cold front. Swimming conditions
will not be recommended with the deteriorating surf conditions.
LONG TERM (Saturday through Thursday): This weekend continues to
look very pleasant for outdoor activities across Deep South
Texas, as high pressure dominates the area. The only tricky part
of the forecast this weekend are the temperatures, both lows and
highs. Bumped up Saturday's high temperatures a tad with mostly
sunny skies and dry conditions, but should remain in the mid-
upper 70s. With clear skies and near calm winds Saturday night,
textbook radiational cooling will take place. As a result, went
ahead and dropped lows across the CWA into the mid-upper 40s
(mid-upper 50s along the immediate coast). This may be somewhat
aggressive, but extended MOS guidance from both the MEX and ECX
have widespread low-mid 40s across the region Sunday morning.
Southeast winds return Sunday, warming temperatures up into the
low-mid 80s in the afternoon. Even still, relatively low humidity
values should make for a comfortable day.
Global models start to diverge by Monday, with the 12z operational
GFS trying to bring in a very weak, dry, cold front into southern
Texas. This latest model run has the front stalling across the
CWA by Tuesday morning. Meanwhile, the 12z ECMWF lags behind, but
keeps the front across northern/central Texas by Tuesday morning.
With that being said, did raise high temperatures some on Monday,
generally in the mid-upper 80s. Guidance continues to trend
temperatures warmer Monday and Tuesday. If this verifies, will
have to raise temperatures further in later updates.
Forecast confidence remains very low Tuesday through Halloween as
long-range forecast models continue to disagree with the overall
weather pattern. Both the ECMWF and GFS do have a strong cold
front approaching the RGV sometime between Wednesday afternoon and
Thursday morning. The ECMWF solution has a very strong 1029mb
surface high pushing into central Texas late Thursday night. This
would suggest the cold front will push through the RGV by mid-
late Thursday morning. On the flip side, the GFS solution has a
robust 1031mb surface high across extreme northern Texas
Wednesday evening before ejecting it northeast late Wednesday
night into early Thursday morning. This solution would suggest the
cold front would struggle to push through the entire CWA
Wednesday afternoon/evening. Went with a blend of these two models
for now, with changes to the forecast certainly needed in later
forecast updates.
MARINE (Now through Friday Night): SCEC conditions persist
currently on the Gulf where seas have been running near 6 ft. all
day. Attention then turns to the strong cold front which should
arrive in the northern waters by 07-08Z with an abrupt wind shift to
NNW at 25-35 knots, with a few gusts as high as 45 knots offshore.
Gale Watch was upgraded to a Gale Warning this morning. Gale
Warning takes effect at 4 AM Friday through 7 PM on the Laguna and 1
AM Saturday on the Gulf waters. Seas build to 7-10 ft. nearshore
and 8-11 ft. (occasionally 13 ft.) beyond 20nm out. Small Craft
Advisories are likely to follow the Gale Warnings through Friday
night.
(Saturday through Wednesday): Adverse marine conditions will
continue through Saturday morning, mainly on the Gulf waters.
Small Craft Advisories may be needed through Saturday morning.
High pressure will build into the region starting Saturday midday,
which should help relax the pressure gradient and help bring
winds and seas down to more favorable levels this weekend and into
early next week, especially on Sunday and Monday. Forecast
guidance diverge by Tuesday. For now, generally favorable marine
conditions expected on Tuesday, but seas and winds increase ahead
of another strong cold front on Wednesday. Adverse marine
conditions will again be possible on either side of the front.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 6 AM to 5 PM CDT Friday for TXZ250-251-
253>257-351-353.
Wind Advisory from 3 AM to 2 PM CDT Friday for TXZ248-249-252.
GM...Gale Warning from 4 AM to 7 PM CDT Friday for GMZ130-132-135.
Gale Warning from 4 AM Friday to 1 AM CDT Saturday for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56-Hallman...AviationHazardous weather outlook, Oct 24, 4:37 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 437 PM CDT Thu Oct 24 2019 TXZ248>257-351-353-252145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 437 PM CDT Thu Oct 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents along the lower Texas coast. Minor coastal flooding may occur late tonight. Scattered rain showers and thunderstorms could produce locally heavy rainfall late tonight with the approach of a strong cold front. A Wind Advisory is in effect from 3 AM to 2 PM CDT Friday for Jim Hogg, Zapata, and Starr Counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Advisory is in effect from 6 AM to 5 PM CDT Friday for Brooks, Hidalgo, Kenedy, Willacy, and Cameron Counties. Strong northerly winds are expected on Friday behind a strong cold front. Gusts up to 40 to 45 mph are possible. A high risk for dangerous rip currents will be likely over the next several days at area beaches following the passage of a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 437 PM CDT Thu Oct 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Gale Warning remains in effect for the Laguna Madre and Gulf waters beginning at 4 AM early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Gale Warning continues on the Laguna Madre until 7 PM Friday. The Gale Warning continues on the Gulf until 1 AM Saturday. Small Craft Advisories may be needed through Saturday morning on the Laguna Madre and Gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Mejia
In the hours before
Special weather statement, Oct 24, 6:59 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
659 PM CDT Thu Oct 24 2019
TXZ252-250100-
Starr TX-
659 PM CDT Thu Oct 24 2019
...SPECIAL WEATHER STATEMENT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Sauz, moving west at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Roma, Escobares, La Rosita, El Sauz, Roma Creek, Fronton, Roma High
School, Salineno, Los Alvarez and Garceno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Periods of locally rainfall is also occurring with this storm, and
may lead to minor localized flooding.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2661 9877 2645 9870 2636 9890 2637 9890
2638 9892 2639 9893 2637 9893 2637 9895
2640 9896 2639 9901 2641 9902 2641 9904
2640 9906 2640 9908 2643 9911 2648 9909
2652 9913 2653 9916
TIME...MOT...LOC 2358Z 069DEG 16KT 2651 9882
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:06 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 84 min |
| Oct 24, 11:27 PM CDT | Special Weather Statement | BRO | Jim Hogg, Starr, Zapata | 78 min |
| Oct 25, 9:53 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 10 hr |
| Oct 25, 5:49 PM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 71 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.